MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA FIBULA, 7 HOLE / L96MM; PLATE, FIXATION, BONE

STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA FIBULA, 7 HOLE / L96MM; PLATE, FIXATION, BONE
Model Number 40-20807S
Medical Device Problem Codes Break (1069); Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "i have just supported a case in which a broken variax 2 straight fibula plate (ref: 40-20807s lot: l22271) was removed from a patients ulnar (the implant was used to treat a 22a2 ao classification fracture, when it is licensed to treat a variation of 44 ao classified fractures.).The broken plate has been replaced by a variax 2 broad compression plate (629548s).This revision surgery took lasted 1.5 hours.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could be confirmed, from the x-rays provided for evaluation and matches the alleged failure mode.The device inspection revealed the following: a device inspection was not possible since the affected device was not returned but x-rays were provided which confirms the post operative breakage and off label use as the device was meant to be used for fibula but was used in ulnar.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description

Brand Name
STRAIGHT PLATE VARIAX FIBULA FIBULA, 7 HOLE / L96MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17298002
Report Number0008031020-2023-00274
Device Sequence Number14421806
Product Code HRS
UDI-Device Identifier04546540667809
UDI-Public04546540667809
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102282
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number40-20807S
Device Catalogue Number4020807S
Device Lot NumberL22271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown